MAUDE Adverse Event Report: CORDIS US CORP SUPER TORQUE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP SUPER TORQUE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 533551
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the white tip of a 5.2f judkins left 3.5 (jl3.5) super torque plus diagnostic catheter broke.There was no reported patient injury.Per preliminary image review, pictures of the device show that the hub of the catheter was broken into separate pieces.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the white tip (luer hub) of a 5.2f judkins left 3.5 (jl3.5) super torque plus diagnostic catheter broke.There was no reported patient injury.A non-cordis catheter was used as replacement.The white tip was identified as the luer hub, described as the main entry point for wires that pass through the catheter.The use of a contralateral approach remains unknown.The patient was not hospitalized due to the event, nor was their hospitalization extended.Per preliminary image review, pictures of the device show that the hub of the catheter was broken into separate pieces.A non-sterile catheter (cath f5.2+ jl3.5 100 cm) was received coiled inside a clear plastic bag along with fragments of the hub in a plastic container.Visual inspection confirmed the hub was separated/cracked, with no additional anomalies observed on the device components.Amplified and sem imaging were performed on the hub area.The sem analysis revealed fatigue striations and plastic deformation consistent with tensile overload, indicating that the material was subjected to forces exceeding its yield strength prior to failure.No other structural, material, or manufacturing anomalies were identified during the evaluation.A product history record (phr) review of lot 18436018 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The malfunction ¿luer hub ¿ separated¿ was observed during the product evaluation.The exact cause of the event cannot be determined; however, handling factors cannot be ruled out as a potential contributor since signs of mechanical interaction or stress were observed.The information provided does not indicate whether the device was used according to instructions; however, users are trained to inspect for signs of damage prior to and during use.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
A product history record (phr) review of lot 18436018 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SUPER TORQUE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22853866
Report Number9616099-2025-01352
Device Sequence Number17265302
Product Code DQO
UDI-Device Identifier10705032012669
UDI-Public(01)10705032012669(17)280331(10)18436018
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number533551
Device Lot Number18436018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/16/2025
09/17/2025
10/03/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/16/2025
10/10/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown